Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Why is hand hygiene still needed after removing gloves?

  1. AIt is not needed, as the gloves protected the hands
  2. BGlove powder causes skin allergies and must always be washed off the hands
  3. CHand hygiene is only needed if the gloves were sterile
  4. DGloves can have tiny holes and hands can be contaminated during removal
2.Nursing fundamentalsHard

A patient with COPD and a known risk of hypercapnia is acutely breathless with an SpO₂ of 82%. What is correct?

  1. AWait for an arterial blood gas result before giving any oxygen at all
  2. BGive controlled oxygen, e.g. via a Venturi mask, aiming for 88–92%
  3. CWithhold oxygen completely, because oxygen is dangerous in COPD
  4. DGive the highest oxygen flow possible and aim for 100%
3.Clinical nursingMedium

A patient on a ward develops wheeze and breathlessness after the first dose of a beta-blocker. Which history makes this most likely?

  1. AOsteoarthritis
  2. BHypothyroidism
  3. CMigraine
  4. DAsthma
4.Clinical nursingHard

A day after surgery, a patient's haemoglobin has fallen from 125 g/L to 85 g/L (12.5 to 8.5 g/dL) and their heart rate has risen to 118/min. What is the priority?

  1. ADocument the result and take no further action
  2. BRecheck the haemoglobin next week
  3. CEncourage the patient to eat iron-rich foods
  4. DEscalate urgently, as the patient may be bleeding
5.Arterial blood gas interpretationMedium
pH7.357.457.42PaCO₂mmHg354548HCO₃⁻mmol/L222630uncompensatedpartially compensatedfully compensated

A practice arterial blood gas shows pH 7.42, PaCO₂ 48 mmHg (6.4 kPa) and HCO₃⁻ 30 mmol/L. The primary disorder is metabolic alkalosis. How far is it compensated? Click your answer.

pH 7.42PaCO₂ 48 mmHg (6.4 kPa)HCO₃⁻ 30 mmol/L
  1. 1uncompensated
  2. 2partially compensated
  3. 3fully compensated
6.Arterial blood gas interpretationHard

A practice gas shows a metabolic alkalosis with HCO₃⁻ 33 mmol/L. Use expected PaCO₂ = 0.7·HCO₃⁻ + 21 to find the expected PaCO₂.

HCO₃⁻ 33 mmol/L
PaCO₂ = mmHg
7.Clinical assessment scoresMedium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes no sounds and shows as the best motor response: no movement at all. Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
8.Clinical assessment scoresHard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 120/min, a cry, cough or sneeze when stimulated, active movement and slow, irregular breathing with a weak cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
9.Enteral & parenteral nutrition calculationsMedium
2 kcal/mL70% free water40 mL/hevery 4 h53 kg · 30 mL/kg/day24 h/dayV = ? mL

Practice exercise (made-up values, not clinical guidance). A 53 kg patient has a fluid goal of 30 mL/kg/day and receives all fluid through a feeding tube. The formula is 70% free water and runs at 40 mL/h for 24 hours a day. The rest of the fluid is given as water flushes every 4 hours. What volume V is each flush? Round to the nearest whole number.

53 kg30 mL/kg/day70%40 mL/h · 24 hevery 4 h
V = mL
10.Enteral & parenteral nutrition calculationsHard
12 hdextrose 20%1000 mLamino acids 4%1000 mL82 kg12 hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). An 82 kg adult receives 1000 mL of parenteral nutrition containing 20% dextrose, infused over 12 hours. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

82 kg1000 mLdextrose 20%12 h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

Measure the QT interval and the R–R interval on this regular lead II strip, then calculate the rate-corrected QTc with Bazett’s formula QTc = QT/√RR (both in seconds). Give the answer in seconds to three decimals.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
QTc = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mV

This lead II strip shows second-degree AV block type I (Wenckebach). How many P waves per group are there, counting the non-conducted one (the n of an n:(n − 1) block)?

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
P waves per group =
13.Prioritization & delegationMedium

A patient is admitted with diabetic ketoacidosis. Which prescribed treatment is usually started first?

  1. AOral potassium tablets
  2. BSubcutaneous long-acting insulin only, given once
  3. CIV isotonic fluid such as 0.9% sodium chloride
  4. DA high-carbohydrate meal
14.Prioritization & delegationHard

A patient with diabetes takes propranolol. Which sign of hypoglycemia is most likely to still appear?

  1. ATachycardia
  2. BTremor
  3. CSweating
  4. DPalpitations
15.Infection control & patient safetyMedium

An older adult has trouble getting in and out of the bath. Which measures make bathing safer?

  1. ABath oil to help the person slide in and out
  2. BLocking the bathroom door for privacy
  3. CA shower chair, grab bars and a non-slip mat
  4. DA loose rug beside the tub to stand on
16.Infection control & patient safetyHard

A patient with a sealed radioactive implant reports that the implant has fallen out onto the bed. What should the nurse do?

  1. ALeave it on the bed until the radiation team arrives tomorrow
  2. BPick it up with gloved hands and put it in the clinical waste
  3. CAsk the patient to hold it until help arrives
  4. DUse long-handled forceps to place it in the lead container
17.Lab values & electrolytesMedium

A patient who is breathless during a transfusion has hypotension, fever and bilateral lung infiltrates, with no signs of fluid overload. Which complication is most likely?

  1. ATransfusion-related acute lung injury (TRALI)
  2. BTransfusion-associated circulatory overload
  3. CA simple allergic reaction with hives
  4. DA mild febrile nonhemolytic reaction
18.Lab values & electrolytesHard

A man of Mediterranean descent develops dark urine, jaundice and a falling hemoglobin a few days after eating fava beans. Which condition is most likely?

  1. AVitamin B12 deficiency anemia
  2. BIron-deficiency anemia from poor diet
  3. CSickle cell crisis with vaso-occlusion
  4. DG6PD deficiency with acute hemolysis

3Solutions

1.Nursing fundamentals

Answer: D · Gloves can have tiny holes and hands can be contaminated during removal

Why this is the answer

Gloves reduce, but do not remove, the risk of hand contamination. Hand hygiene is performed after glove removal every time.

Answer

D · Gloves can have tiny holes and hands can be contaminated during removal
2.Nursing fundamentals

Answer: B · Give controlled oxygen, e.g. via a Venturi mask, aiming for 88–92%

Why this is the answer

Oxygen must not be withheld from a hypoxic patient. In those at risk of hypercapnia it is given in a controlled way to a target of 88–92%, with blood gases checked.

Answer

B · Give controlled oxygen, e.g. via a Venturi mask, aiming for 88–92%
3.Clinical nursing

Answer: D · Asthma

Why this is the answer

Non-selective and even cardioselective beta-blockers can cause bronchospasm, so they are usually avoided in asthma.

Answer

D · Asthma
4.Clinical nursing

Answer: D · Escalate urgently, as the patient may be bleeding

Why this is the answer

A large fall in haemoglobin with tachycardia suggests ongoing blood loss. The nurse assesses the patient with ABCDE, checks wounds and drains and escalates for urgent review.

Answer

D · Escalate urgently, as the patient may be bleeding
5.Arterial blood gas interpretation

Answer: fully compensated

Reading a blood gas (ROME): first the pH: below 7.35 is acidaemia, above 7.45 alkalaemia. Then find the value that explains it. PaCO₂ (normal 35–45 mmHg, 4.7–6.0 kPa) is the respiratory part and moves Opposite to the pH in a respiratory disorder; HCO₃⁻ (normal 22–26 mmol/L) is the metabolic part and moves in the same direction as the pH (Respiratory Opposite, Metabolic Equal). The other value shows the compensation: normal means uncompensated; abnormal in the direction that pulls the pH back while the pH is still abnormal means partially compensated; a normal pH with both values abnormal means fully compensated. Ranges differ slightly between laboratories; these are practice values.

ROME, value by value

pH 7.42: within 7.35–7.45
PaCO₂ 48 mmHg: high (35–45)
HCO₃⁻ 30 mmol/L: high (22–26)

Compensation

Clinically, also check the expected compensation: for a metabolic alkalosis PaCO₂ ≈ 0.7·HCO₃⁻ + 21 = 40–44 mmHg, so the measured 48 mmHg points to an additional respiratory acidosis (a mixed disorder). The answer above is the ROME exam classification.

fully compensated

Answer

fully compensated
6.Arterial blood gas interpretation

Answer: PaCO₂ = 44.1 mmHg

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Expected PaCO₂

0.7·33 + 21 = 44.1 mmHg

Answer

PaCO₂ = 44.1 mmHg

The rise has a limit: PaCO₂ rarely goes above about 55 mmHg from compensation alone.

7.Clinical assessment scores

Answer: severe

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Score each area

E: opens the eyes only to pressure (a painful stimulus) → 2
V: makes no sounds → 1
M: no movement at all → 1

Add

GCS = 2 + 1 + 1 = 4

Severity

GCS 4 → severe

Answer

severe
8.Clinical assessment scores

Answer: reassuring

APGAR score: five signs, each scored 0, 1 or 2, checked at 1 and 5 minutes after birth. Appearance (colour): blue or pale 0, pink body with blue extremities 1, pink all over 2. Pulse: absent 0, below 100/min 1, 100/min or more 2. Grimace (reflex irritability): none 0, grimace 1, cry, cough or sneeze 2. Activity (tone): limp 0, some flexion 1, active movement 2. Respiration: absent 0, slow or irregular with a weak cry 1, good with a strong cry 2. A total of 7–10 is reassuring, 4–6 moderately abnormal and 0–3 low.

Score each sign

Appearance: pink skin all over → 2
Pulse: 120/min → 2
Grimace: a cry, cough or sneeze when stimulated → 2
Activity: active movement → 2
Respiration: slow, irregular breathing with a weak cry → 1

Add

APGAR = 2 + 2 + 2 + 2 + 1 = 9

Interpretation

9 → reassuring

Answer

reassuring
9.Enteral & parenteral nutrition calculations

Answer: V = 153 mL

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Fluid goal

30·53 = 1590 mL/day

Free water from the formula

40·24 = 960 mL
960·0.7 = 672 mL

Water still needed

1590 − 672 = 918 mL/day

Volume per flush

24/4 = 6 flushes
V = 918/6 = 153 mL

Answer

V = 153 mL
10.Enteral & parenteral nutrition calculations

Answer: GIR = 3.39 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose in the bag

20·1000/100 = 200 g = 200 000 mg

Minutes of infusion

12·60 = 720 min

Glucose infusion rate

GIR = 200 000/(82·720) = 3.388 ≈ 3.39 mg/kg/min

Answer

GIR = 3.39 mg/kg/min
11.ECG rhythm strip interpretation

Answer: QTc = 0.485 s

QT and QTc: the QT interval runs from the start of the QRS complex to the end of the T wave. It shortens as the heart rate rises, so it is corrected for rate with the R–R interval in seconds: Bazett QTc = QT/√RR and Fridericia QTc = QT/∛RR. Bazett is the formula most textbooks use; it over-corrects at fast rates, where Fridericia is preferred. Limits differ between references: a QTc above about 0.45 s in men or 0.46 s in women is usually called prolonged, and above 0.50 s markedly prolonged.

Measure

QT = 10 × 0.04 = 0.40 s
RR = 17 × 0.04 = 0.68 s

Bazett’s formula

QTc = 0.40/√0.68 = 0.40/0.8246 = 0.485 s

Answer

QTc = 0.485 s

Above the usual limits for both men (about 0.45 s) and women (about 0.46 s): prolonged. (485 ms)

12.ECG rhythm strip interpretation

Answer: P waves per group = 3

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

March out the P waves

P–P = 0.88 s, regular; one P wave in every 3 is not conducted

PR in each group

PR₁ = 0.18 s, PR₂ = 0.32 s

Answer

P waves per group = 3

A 3:2 Wenckebach block.

13.Prioritization & delegation

Answer: C · IV isotonic fluid such as 0.9% sodium chloride

Why this is the answer

Patients with DKA are severely dehydrated, so IV isotonic fluid is started first. IV insulin follows, with close monitoring of potassium, which can fall quickly.

Answer

C · IV isotonic fluid such as 0.9% sodium chloride
14.Prioritization & delegation

Answer: C · Sweating

Why this is the answer

Beta-blockers can hide tachycardia, palpitations and tremor during hypoglycemia. Sweating is mainly cholinergic, so it usually remains, and patients are taught to check glucose when they sweat.

Answer

C · Sweating
15.Infection control & patient safety

Answer: C · A shower chair, grab bars and a non-slip mat

Why this is the answer

Shower chairs, grab bars and non-slip surfaces reduce slips and falls. Bath oils make surfaces slippery, and a locked door delays help if the person falls.

Answer

C · A shower chair, grab bars and a non-slip mat
16.Infection control & patient safety

Answer: D · Use long-handled forceps to place it in the lead container

Why this is the answer

A dislodged source is never touched by hand. Long-handled forceps keep distance, the lead container shields the source, and the radiation safety officer is informed immediately.

Answer

D · Use long-handled forceps to place it in the lead container
17.Lab values & electrolytes

Answer: A · Transfusion-related acute lung injury (TRALI)

Why this is the answer

TRALI is acute lung injury within 6 hours of transfusion, caused by donor antibodies activating neutrophils in the lungs. It causes hypoxia, bilateral infiltrates and often hypotension and fever. TACO, in contrast, causes hypertension and signs of fluid overload.

Answer

A · Transfusion-related acute lung injury (TRALI)
18.Lab values & electrolytes

Answer: D · G6PD deficiency with acute hemolysis

Why this is the answer

G6PD deficiency makes red cells vulnerable to oxidative damage. Fava beans, some drugs (such as primaquine and some sulfonamides) and infections can trigger acute hemolysis, with dark urine, jaundice and anemia. Triggers are avoided.

Answer

D · G6PD deficiency with acute hemolysis

ExamProblems · examproblems.com/courses/nursing-fundamentals